UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 146

of 'Infusion reactions to systemic chemotherapy'

146
TI
Hypersensitivity reactions to oxaliplatin and other antineoplastic agents.
AU
Syrigou E, Syrigos K, Saif MW
SO
Curr Allergy Asthma Rep. 2008;8(1):56.
 
Although the reported incidence of hypersensitivity reactions (HSR) to antineoplastic agents is considered to be uncommon, it is difficult to evaluate their exact prevalence, mainly because their definition is vast and pathogenic mechanisms are vague. HSR include facial flushing, erythema, pruritus, fever, tachycardia, dyspnea, tongue swelling, rash/hives, headache, chills, weakness, vomiting, burning sensations, dizziness, and edema. Treatment and prevention consists of slowing the infusion rate, steroids, and type 1 and 2 histamine receptor antagonists. Desensitization could allow the small number of patients who experience severe HSR to receive effective therapy for their cancer. Reintroductions have only been reported as single case studies or small cohorts. Large-scale validation on desensitization strategies is still missing. With regard to oxaliplatin, knowledge of its rare but eminent toxicity is paramount, because this drug is widely used in treating colorectal cancer, the second-highest cause of cancer mortality in the United States.
AD
Section of Medical Oncology, Yale University School of Medicine, 333 Cedar Street, FMP:116, New Haven, CT 06520, USA.
PMID